Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child diagnosed with ADHD. Taking vyvanse. No appetite, frustrated. Is the medicine not working?

My daughter (just turned 15) was just diagnosed with ADHD about 2 months ago. She started Vyvanse 30mg and it worked great for about 1 week, went up to 40mg, worked great for another week, now on 50 mg and it just doesn t seem to be doing the trick. She trains for tennis for about 2 hours each day, has no appetite , and is getting frustrated because she can t seem to be getting anything done after her training which ends at about 3. Could it possibly be that the exercise is negating the vyvanse?
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

It is good to know that Vyvanse was working fine with your daughter for two weeks. However when you raised the dose to 50 mg. her appetite has come down. This is quite common with the drug. I would suggest that you discuss the issue with your doctor so that either the dose is reduced or some other cause for the loss of appetite is found.

As your daughter has been having a daily work out of tennis exercise is not the reason for the loss of appetite.

I hope I have responded to your query to your satisfaction.

Wishing your daughter all the best.


Answered: Thu, 31 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor